MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CODMAN BACTISEAL EVD CATHETER; BACTISEAL EVD CATHETERS

INTEGRA LIFESCIENCES SWITZERLAND SAR CODMAN BACTISEAL EVD CATHETER; BACTISEAL EVD CATHETERS
Model Number 821745
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported the tip of the codman bactiseal evd catheter was significantly bent and unable to use.There was no damage on the package.The patient was prepped for surgery and a five-minute delay was noted.The device was not in contact with patient and no patient injury was reported.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h10.The codman bactiseal evd catheter (821745) was returned for evaluation: review of the history device records for the product code 821745 with lot 5510405 conformed to the specifications when released to stock.Failure analysis: the catheter was visually inspected; the tip was slightly bent.Some red/brown traces were noted on the catheter.Remarks from the production team: if the guide wire was not to the end of the catheter this would not fit in the blister.The marks on catheter would not be antibiotics as all catheters are cleaned and inspected 100% twice.The root cause for the issue reported by the customer is probably due to human error wrong handling, as reported by the team: if the guide wire was not to the end of the catheter this would not fit in the blister.The root cause for the marks on the catheter noted during the investigation is probably due to handling on customer side.

Brand Name
CODMAN BACTISEAL EVD CATHETER
Common Device Name
BACTISEAL EVD CATHETERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key12602687
Report Number3013886523-2021-00432
Device Sequence Number3558942
Product Code JXG
UDI-Device Identifier10381780515593
UDI-Public(01)10381780515593(17)220531(10)5510405
Combination Product (Y/N)N
PMA/510(K) Number
K102589
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number821745
Device Catalogue Number821745
Device Lot Number5510405
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2021
Supplement Date Received by Manufacturer04/14/2022
Initial Report FDA Received Date10/10/2021
Supplement Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown